Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 16, 1997, 3:12 AM CDT for St. Clair County, Vernon County, Missouri; Bourbon County, Crawford County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1997, 3:12 AM CDT (08:12 UTC)
- Expired
- Jun 16, 1997, 7:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Bourbon County, KS, Crawford County, KS, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 160815 FFWSGF KSC011-037-MOC185-217-161215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 AM CDT MON JUN 16 1997 * FLASH FLOOD WARNING FOR BOURBON COUNTY - SOUTHEASTERN KANSAS CRAWFORD COUNTY - SOUTHEASTERN KANSAS ST. CLAIR COUNTY - WEST CENTRAL MISSOURI VERNON COUNTY - WEST CENTRAL MISSOURI * UNTIL 715 AM CDT * SOME AREAS OR STREAMS AFFECTED LOW WATER CROSSINGS ACROSS THE WARNED AREA FT SCOTT...PITTSBURG...NEVADA...OSCEOLA * CAUSE AND EFFECT AT 310 AM...HEAVY RAINFALL FROM A BAND OF THUNDERSTORMS THAT IS PRESENTLY MOVING THROUGH THE AREA HAS PRODUCED RAINFALL TOTALS OF 1 TO 2 INCHES ACROSS THE WARNING AREA. THIS HEAVY RAIN WILL CAUSE RAPIDLY RISING WATER TO OCCUR. * FORECAST CONDITIONS MODERATE RAINFALL WILL PERSIST THROUGHOUT MUCH OF THE EARLY MORNING HOURS ADDING AN ADDITIONAL INCH OF RAIN IN MANY AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. ALBERT/SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:24 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 16, 2:24 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT MON JUN 16 1997
MAIN FCST PROBLEM WILL BE WITH TSRA CHCS TDY/TONIGHT.
LINE OF STG/SVR STORMS PUSHING INTO W CWA FROM W WITH MORE SCT VARIETY
FORMING AHEAD OF OUTFLOW BNDRY FURTHER E. SFC CDFNT EXTENDED FROM S
CNTRL KS THROUGH CNTRL IA. SFC DWPNTS ACROSS THE AREA IN THE MID TO
UPR 60S WITH 8H DWPNTS IN THE MID TEENS. PW VALUES FROM 00Z 1.61 IN SO
WILL LIKELY SEE SOME HVY RAINS/PSBL FFW THIS MORNING.
UPR LOW ACROSS THE SW BEGINNING TO MOVE E NOW BUT IS TAKING A MORE S
ROUTE THAN LAST NIGHTS MODEL RUNS. LOOKS LIKE A SFC LOW WILL DEVELOP
IN RESPONSE TO UPR LVL ENERGY ALONG THE S END OF CDFNT LTR TDY WHICH
WILL STALL S END OF FRONT TONIGHT. MAIN AXIS OF PCPN LOOKS TO BE
FURTHER S THAN LAST NIGHTS THINKING WITH BULK OF CONVECTION EXPECTED
FROM NE TX INTO AR OR ALONG CDFNT. MAY SEE N EDGE OF HVY PCPN AXIS
ACROSS EXTREME S MO.
WOULD LIKE TO BREAK UP ZONES INTO THIS MORNING/THIS AFTERNOON GROUPS
WITH PDS OF SHRA/TSRA THIS MORNING ACROSS CWA. BY FCST TIME MAY BE
ABLE TO CLR PTN OF WATCH WITH MAIN LINE PUSHING THRU. SHOULD SEE
REDEVELOPMENT THIS AFT WITH FRONT MOVING THRU.
RECOMMENDATIONS FOR TODAY...
.THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN PSBL.
THIS AFT...
SGF...M CLDY. 50% TSRA REDEVELOPING. HIGH 80-85. SW10 BECOMING NW.
JLN...M CLDY. 50% TSRA REDEVELOPING. HIGH IN THE MID 80S. SW10
BECOMING NW.
UNO...M CLDY. 60B% TSRA. HIGH IN THE LOW 80S. SW10.
VIH/AIZ...M CLDY. 40% TSRA REDEVELOPING. HIGH AROUND 80. SW10
BECOMING NW.
CCF...
SGF EE 082/066 080/060 083 05543
JLN EE 085/067 082/063 086 05543
LINDENBERGIn the hours before
Special weather statement, Jun 16, 12:57 AM CDT, 2 hours 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 AM CDT MON JUN 16 1997 ...SEVERE THUNDERSTORM WATCH 449 IN EFFECT FOR SOUTHEAST KANSAS AND PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI UNTIL 600 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH... EFFECTIVE UNTIL 600 AM...FOR THE FOLLOWING COUNTIES: IN SOUTHEAST KANSAS: BOURBON CRAWFORD CHEROKEE IN SOUTHWEST AND CENTRAL MISSOURI: ST CLAIR BENTON HICKORY CAMDEN DALLAS MILLER MORGAN BARRY DADE LAWRENCE POLK BARTON GREENE MCDONALD VERNON CEDAR JASPER NEWTON INCLUDING THE CITIES OF SPRINGFIELD...JOPLIN...FORT SCOTT...NEVADA... NEOSHO...CASSVILLE...CAMDENTON...STOCKTON. A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL KANSAS WILL MOVE INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. DAMAGING WINDS OF 60 TO 70 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE STORMS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGER STORMS. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO...COMMERCIAL TELEVISION OR CABLE TELEVISION FOR FURTHER INFORMATION. MS
Special weather statement, Jun 16, 1:00 AM CDT, 2 hours 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 AM CDT MON JUN 16 1997 ...SEVERE THUNDERSTORM WATCH #449 IN EFFECT FOR SOUTHEAST KANSAS AND PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI UNTIL 600 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH... EFFECTIVE UNTIL 600 AM...FOR THE FOLLOWING COUNTIES: IN SOUTHEAST KANSAS: BOURBON CRAWFORD CHEROKEE IN SOUTHWEST AND CENTRAL MISSOURI: ST CLAIR BENTON HICKORY CAMDEN DALLAS MILLER MORGAN BARRY DADE LAWRENCE POLK BARTON GREENE MCDONALD VERNON CEDAR JASPER NEWTON INCLUDING THE CITIES OF SPRINGFIELD...JOPLIN...FORT SCOTT...NEVADA... NEOSHO...CASSVILLE...CAMDENTON...STOCKTON. A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL KANSAS WILL MOVE INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. DAMAGING WINDS OF 60 TO 70 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE STORMS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGER STORMS. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHE.R RADIO...COMMERCIAL RADIO...COMMERCIAL TELEVISION OR CABLE TELEVISION FOR FURTHER INFORMATION. MS
Nearby
Flash Flood Warnings in Missouri, 1997Flash Flood Warnings in Kansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.